| Model Number |
BEA25-110/I16-30 |
| Medical Device Problem Code |
Material Puncture/Hole (1504)
| Health Effect - Clinical Codes |
Aneurysm (1708); Clinical Endoleak (4843)
| Date of Event |
03/09/2023
Type of Reportable Event
Serious Injury
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the implant of an afx2 bifurcated stent graft, an afx vela suprarenal, and an afx vela infrarenal.Approximately three (3) years after post initial procedure, the patient presented with an abdominal aortic aneurysm (aaa) growth.The patient underwent a re-intervention, during which an endoleak type 3b was identified.The attending physician decided to address the issue by implanting an additional afx2 bifurcated stent graft.The intervention proved successful in resolving the endoleak, and the patient's post-operative recovery was reported to be doing well.
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
Additional Manufacturer Narrative
The reported event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good-faith efforts to retrieve a reported adverse event/incident-related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported event/incident.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the type iiib endoleak of the distal main body with the additional endovascular procedure, aneurysm enlargement, and coiling of a type ii endoleak of a lumbar artery was confirmed.This is consistent with the reported adverse event/incident.The complaint is most likely user related.The concomitant product use (non-endologix coiling) likely contributed to the type iiib endoleak.Procedure-related harms of this complaint could not be determined with the medical records available for review.The final patient status was reported as doing well.No additional investigation of this reported event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar events/incidents.Device iteration is afx2.G3: awareness date ¿ updated h6: investigation finding codes - remove code 3233 h6: investigation conclusion codes - remove code 11.